# SDR COZA20110308002

- Difficulty date: February 10, 2011
- Submitted: March 8, 2011
- Operation: Air carrier
- Aircraft: N737KA
- Make and model: Boeing 737-7BX
- Aircraft serial: 30740
- Aircraft time: 23,496 hours, 15,862 cycles
- System (JASC): 2761 · Drag Control Actuator
- Part: O-Ring
- Condition: Defective
- Location: Spoiler Actuator
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

HYDRAULIC SYSTEM-B FLUID LOSS.  UPON LANDING, THE CREW REPORTED A SIGNIFICANT DECREASE SYSTEM-B HYDRAULIC QUANTITY AND FLUID ON THE AFT FUSELAGE AND RIGHT INBOARD FLAP, ESPECIALLY THE NUMBER SIX FLAP CANOE. SUBSEQUENT INVESTIGATION ON THE GROUND COULD NOT POSITIVELY DETERMINE THE SOURCE OF THE FLUID AND NO LEAKS WERE NOTED AT THAT TIME. CONSIDERABLE EFFORT WAS EXPENDED TRYING TO LOCATE THE LEAK, BUT NO LEAK WAS FOUND.  BOEING HAS ISSUED SERVICE LETTER 737-SL-29-095-A TITLED HYDRAULIC FLUID EXTERNAL LEAKAGE RELIABILITY IMPROVEMENTS DATED DECEMBER 22, 2010 COMBINING VARIOUS PAST NOTICES AND SERVICE LETTERS INTO ONE DOCUMENT CONCERNING HYDRAULIC LEAKS DUE TO COLD SOAKING.  THE CAUSE APPEARS TO BE THE USE OF NAS1611-  A CODE O-RINGS.  SUBSEQUENT MANUFACTURING CHANGES REQUIRE THE USE OF NAS1611-  (NO CODE) O-RINGS.  THE EARLIER CODE A O-RINGS WERE DISCOVERED TO TAKE A SET UNDER LONG TERM COLD SOAK CONDITIONS. THIS EXPLAINS THE INITIAL LEAK IN THE AREA OF THE RIGHT INBOARD SPOILER ACTUATORS AND NO LEAK PRESENT AFTER LANDING WHEN THE ACTUATORS WERE WARMED BY WARM FLUID AND AIR.  THE AIRCRAFT RETURNED AFTER ACCOMPLISHING A VERIFICATION FLIGHT EN ROUTE WITHOUT EVENT.  UPON ARRIVAL, THE INBOARD RIGHT GROUND SPOILER INBOARD ACTUATOR WAS REPLACED WITH A SERIAL NUMBER ACTUATOR KNOWN TO HAVE THE NAS1611-  O-RINGS INSTALLED.  NO LEAKS WERE OBSERVED.  THE AIRCRAFT DEPARTED FOR KONA ACCOMPLISHING AN EN ROUTE VERIFICATION FLIGHT SUCCESSFULLY.  OTHER ACTUATORS POSSIBLY AFFECTED BY THE COLD SOAKED O-RINGS ARE ALL LEADING EDGE SLAT ACTUATORS, STANDBY RUDDER PCU, AND THE THREE REMAINING INBOARD GROUND SPOILER ACTUATORS.  ACCOMPLISH A RECORDS REVIEW TO DETERMINE WHICH ACTUATORS MAY STILL HAVE THE SUSPECT NAS1611-  A CODE O-RINGS.  CONTINUE TO MONITOR FOR LEAKS IN LEADING EDGE AND GROUND SPOILER ACTUATORS.
